Hail, Goshen
- When
- June 13, 5:20 PM MST to 5:25 PM MST
- Where
- Goshen County, 9.93 mi NW of Jay Em
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.570, -104.510
Pea to quarter size hail was reported near Rawhide Buttes.
An early evening thunderstorm produced large hail in southeast Goshen County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An early evening thunderstorm produced large hail in southeast Goshen County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 13, 4:32 PM MST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 532 PM MDT THU JUN 13 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 311 PM MDT THU JUN 13 2013 MAIN FORECAST CHALLENGE AND CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER CARBON COUNTY THIS AFTERNOON AS EXPECTED. THESE STORMS SHOULD SPREAD NORTHEAST INTO CONVERSE COUNTY BY LATE THIS AFTERNOON. GENERALLY NOT EXPECTING SEVERE WEATHER WITH THESE STORMS GIVEN A LACK OF CAPE BUT GIVEN THEY WILL BE MOVING AT 40 KTS AND INVERTED V SOUNDINGS...GUST 50 TO 60 MPH ARE A GOOD POSSIBILITY WITH MICRO BURST NOT OUT OF THE QUESTION. FARTHER TO THE EAST THE QUESTION IS WHETHER OR NOT STORMS WILL EVEN BE ABLE TO FORM. SOUTH TO SOUTHEAST FLOW IN THE LOW LEVELS AND RATHER SUBSTANTIAL MID LEVEL CLOUDS CUT BACK ON EXPECTED SURFACE HEATING...SUCH THAT THE SURFACE CAP MAY VERY WELL HOLD EAST OF THE LARAMIE RANGE. WILL HAVE TO KEEP CLOSE WATCH THE REST OF THE AFTERNOON AS A HIGH SUN ANGLE THIS TIME OF YEAR CAN QUICKLY WARM THINGS UP AND THERE IS A DECENT AREA OF LOW LEVEL CONVERCENCE ALONG THE LARAMIE RANGE...BUT MOST LIKELY THE CAP EAST OF THE LARAMIE RANGE WILL HOLD. OF COURSE SHOULD STORMS DEVELOP AND BECOMING ROOTED INTO THE BOUNDARY LAYER...SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WOULD BE LIKELY. ANOTHER AREA OF CONCERN IS WITH THE CONVECTION FORMING OVER THE HIGHER TERRAIN IN COLORADO. THIS CONVECTION IS EXPECTED TO SHIFT NORTHEAST INTO THE PLAINS LATER THIS AFTERNOON. STORMS THAT MOVE INTO THE PLAINS MAY BE ABLE TO REACH THE SOUTHERN NEBRASKA PANHANDLE BY THIS EVENING...ALTHOUGH THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN SOUTH OVER NORTHEAST COLORADO. THESE STORMS COULD BE SEVERE WITH STRONG WINDS AND HAIL...EVEN A TORNADO WOULD NOT BE OUT OF THE QUESTION. HAIL THREAT WILL BE SOMEWHAT LIMITED BY 12000 FT AGL FREEZING LEVELS. LOW LEVEL SOUTHEAST FLOW WILL QUICKLY VEER WITH HEIGHT WITH WESTERLY FLOW ALOFT...SO SHOULD BE LOOKING AT 50 KTS OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELLS. STORMS SHOULD CONGEAL THIS EVENING...SO MAY BE DEALING WITH A DEVELOPING MCS WITH EMBEDDED SUPERCELLS FOR CONVECTIVE MODE. SHOWER AND THUNDERSTORM THREAT SHOULD END BY MIDNIGHT WITH THE MAIN UPPER LEVEL LOW WELL NORTH INTO CENTRAL MONTANA...WHILE CONVECTION OVER THE PLAINS SHIFTS WELL TO THE EAST. THE WAVE OVER MONTANA WILL DRIVE A COLD FRONT SOUTH AND EAST TONIGHT PUSHING COOLER STABLE AIR INTO THE FORECAST AREA. THIS WILL GENERALLY SHUT DOWN THUNDERSTORM CHANCES FRIDAY...ALTHOUGH THE NAM AND GFS SUGGESTING RETURN FLOW AND ISENTROPIC FORCING NEAR THE COLORADO BOARD BY FRIDAY EVENING. AN ELEVATED WARM FRONT COULD SPREAD A FEW SHOWERS AND THUNDERSTORMS NORTH OVER FAR EASTERN WYOMING AND THE NEBRASKA PANHANDLE FRIDAY EVENING. COULD AGAIN SEE SOME THUNDERSTORM ACTIVITY IN THE PLAINS SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 300 PM MDT THU JUN 13 2013 UPPER RIDGE AXIS WILL HOLD TO THE WEST OF THE CWA THROUGH EARLY NEXT WEEK WITH SEVERAL UPPER IMPULSES LIKELY TO PASS THROUGH THE RIDGE AND ACROSS THE REGION. THESE SHOULD COMBINE WITH SOME INSTABILITY TO PRODUCE WIDELY SCATTERED MAINLY LATE DAY SHOWERS AND STORMS OVER THE PLAINS THROUGH TUESDAY. UPPER RIDGE AXIS WILL PASS ACROSS MONDAY WITH SW FLOW ALOFT COMING OVER THE AREA BY WEDNESDAY AND CONTINUING INTO THURSDAY. SFC BOUNDARY SHOULD SHIFT EAST OVER THE HIGH PLAINS WEDS BRINGING IN SOME DRIER AIR THUS PCPN CHANCES SHOULD DROP OFF AT THAT TIME. TEMPERATURES SHOULD BE SEASONAL FOR THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY AFTERNOON) ISSUED AT 529 PM MDT THU JUN 13 2013 VFR CONDITIONS EXPECTED. SOME CONCERN FOR THE KSNY AIRPORT AS LATEST RADAR LOOP SHOWING FAIRLY STRONG TSTMS NEAR AKRON COLORADO MOVING TOWARDS THE NORTHEAST. ON PRESENT TRACK...TSTMS SHOULD PASS JUST SOUTH OF KSNY...SO CONTINUED VCTS WORDING IN THEIR FORECAST. CONVECTION WEST OF THE LARAMIE RANGE SHOULD DIE OFF AT SUNSET WITH LACK OF DAYTIME HEATING. && .FIRE WEATHER... ISSUED AT 134 PM MDT THU JUN 13 2013 A FEW THUNDERSTORMS POSSIBLE THROUGH THIS EVENING THEN DRY THROUGH FRIDAY AFTERNOON. A FEW MORE THUNDERSTORMS POSSIBLE FRIDAY EVENING OVER FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE BUT CHANCES FOR WETTING RAIN MINIMAL. COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. THIS WILL PUSH COOLER DRIER AIR OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. HUMIDITIES WILL AGAIN PLUMMET WEST OF THE LARAMIE RANGE WITH SINGLE DIGIT MINIMUMS INTO LOWER ELEVATIONS FRIDAY AFTERNOON. TEENS FOR MINIMUM RELATIVELY HUMIDITY EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING. LOW HUMIDITY VALUES WILL BE ACCOMPANIED BY GUSTS OF 20 TO 30 MPH FRIDAY AFTERNOON WITH THE STRONGEST WINDS OVER HIGHER ELEVATIONS. FUELS MAY NOT BE SUPPORTIVE OF EXPLOSIVE FIRE GROWTH QUITE YET...BUT RECENT WARM DRY WEATHER MAY PUSH CONDITIONS CLOSE TO CRITICAL. DRY CONDITIONS WILL PERSIST WEST OF THE LARAMIE RANGE THROUGH THE FORESEEABLE FUTURE WHILE EASTERN AREAS MAY SEE HIGHER HUMIDITIES AND THUNDERSTORMS SOME DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...LIEBL LONG TERM...RE AVIATION...CLAYCOMB FIRE WEATHER...LIEBL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT THU JUN 13 2013 WYZ101>119-141645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1045 AM MDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. SHOULD THUNDERSTORMS DEVELOP ALONG AND EAST OF THE LARAMIE RANGE...A FEW COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WEST OF THE LARAMIE RANGE SEVERE THUNDERSTORMS ARE GENERALLY NOT EXPECTED ALTHOUGH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH SOME STORMS. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED WEST OF THE LARAMIE RANGE THIS AFTERNOON. THESE WINDS COULD BE ENHANCED AT TIMES BY PASSING SHOWERS AND THUNDERSTORMS. THOSE TRAVELING WITH HIGH PROFILE VEHICLES OR LIGHT TRAILERS SHOULD USE EXTREME CAUTION ON AREA ROADWAYS...ALLOWING EXTRA TIME TO REACH THEIR DESTINATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1045 AM MDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING. SHOULD THUNDERSTORMS DEVELOP...SOME COULD PRODUCE LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 132 PM MDT THU JUN 13 2013 WYZ104-109-111-112-132200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...BAGGS...DIXON 132 PM MDT THU JUN 13 2013 AT 126 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED ISOLATED THUNDERSTORMS OVER WESTERN AND NORTHERN PORTIONS OF CARBON COUNTY IN SOUTHEAST WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND 45 MPH. WINDS GUSTS UP TO 55 MPH WILL BE POSSIBLE IN THE VICINITY OF THESE STORMS. MOTORIST SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS WERE ENCOUNTERING THESE STORMS. ISOLATED THUNDERSTORMS AREA EXPECTED TO CONTINUE THROUGH THE AFTERNOON. LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 322 PM MDT THU JUN 13 2013 WYZ101-103>105-109>113-132300- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE 322 PM MDT THU JUN 13 2013 AT 320 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED ISOLATED THUNDERSTORMS OVER PORTIONS OF CARBON COUNTY...CONVERSE COUNTY...AND NORTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING. THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH. WINDS GUSTS UP TO 55 MPH WILL BE POSSIBLE IN THE VICINITY OF THESE STORMS. MOTORIST SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS WHEN ENCOUNTERING THESE STORMS. ISOLATED THUNDERSTORMS AREA EXPECTED TO CONTINUE THROUGH THE AFTERNOON. LIEBL
The Cheyenne radar (KCYS), 160 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
1 hail. Local standard time, as filed.
Pea to quarter size hail was reported near Rawhide Buttes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448653.